Economics at your fingertips  

Laws of large numbers for Hayashi–Yoshida-type functionals

Ole Martin () and Mathias Vetter ()
Additional contact information
Ole Martin: Christian-Albrechts-Universität zu Kiel
Mathias Vetter: Christian-Albrechts-Universität zu Kiel

Finance and Stochastics, 2019, vol. 23, issue 3, No 1, 500 pages

Abstract: Abstract The main object in the statistical analysis of high-frequency financial data are sums of functionals of increments of stochastic processes, and statistical inference is based on the asymptotic behaviour of these sums as the mesh of the observation times tends to zero. Inspired by the famous Hayashi–Yoshida estimator for the quadratic covariation based on two asynchronously observed stochastic processes, we investigate similar sums for general functionals. We find that our results differ from corresponding results for synchronous observations, a case which has been well studied in the literature, and we observe that the asymptotic behaviour in the setting of asynchronous observations is not only determined by the nature of the functional, but also depends crucially on the asymptotics of the observation scheme. Several examples are discussed, including the case of f ( x 1 , x 2 ) = | x 1 | p 1 | x 2 | p 2 $f(x_{1},x_{2}) = |x_{1}|^{p_{1}} |x_{2}|^{p_{2}}$ which has various applications in empirical finance.

Keywords: Asynchronous observations; High-frequency statistics; Itô semimartingale; Law of large numbers; 60F99; 60G51; 62G05; 62M09 (search for similar items in EconPapers)
JEL-codes: C13 C14 C22 C32 C58 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... ance/journal/780/PS2

DOI: 10.1007/s00780-019-00390-7

Access Statistics for this article

Finance and Stochastics is currently edited by M. Schweizer

More articles in Finance and Stochastics from Springer
Bibliographic data for series maintained by Sonal Shukla ().

Page updated 2020-09-12
Handle: RePEc:spr:finsto:v:23:y:2019:i:3:d:10.1007_s00780-019-00390-7